A member asked:

Does or can hctz (hydrochlorothiazide) cause "high" uric acid levels? dr put me on allopurinol but i don't have gout or never have had.

6 doctors weighed in across 3 answers
Dr. Addagada Rao answered

Specializes in General Surgery

Elevated uric acid levels besides gout attacks , possibly may also lead severe systemic problems , as some times my deposit in the eyes retinal vessels , heart muscle blood vessels of other critical areas , to prevent these comp,actions your doctor wants the levels down, always get hydrated drink plenty of fluids

Answered Mar 12, 2015

3.1k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. David Kahan answered

Specializes in Podiatry

HCTZ (hydrochlorothiazide) can cause an increase in uric acid (ie. gout). You have a few choices. the doctor can either take you off HCTZ (hydrochlorothiazide) and try something else or stop for a short time while the gout flare calms down and then restart HCTZ (hydrochlorothiazide) at a lower dose and slowly monitor as the dose increases (as needed). You may also be taking other medications that are "working" with the HCTZ (hydrochlorothiazide) to increase your uric acid level.

Answered Feb 28, 2016

1.6k views

Thank
Dr. Charles Turck answered

Specializes in Pharmacology

Yes. One of the effects of hydrochlorothiazide is hyperuricemia (high levels of uric acid in the blood). HCTZ might contribute to your high uric acid levels.

Answered Apr 21, 2016

1.4k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...